MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0930CSFMX
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the following devices were returned: headway duo microcatheter, optima delivery pusher, a snare device with implant coil entrapped, and another microcatheter were returned; we observed the implant coil to be returned, completely stretched within the snare device; we observed the headway duo microcatheter was split into two unequal parts; approximately 9cm distal from the proximal end; we observed the optima delivery pusher was split into two unequal parts; approximately 88cm distal from the gold connector; we observed the distal end of the delivery pusher was not returned.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return, however it is evident that the implant coil and delivery pusher had become damaged during the procedure.Upon device return, we observed only the proximal end of the delivery pusher was returned and the headway duo microcatheter was split into two unequal parts.The user reported that he encountered pressure, friction, and difficulty while attempting to advance and remove the coil.During the procedure, the coil eventually snapped and broke in the removal process which resulted in using a snare to remove the coil system.The exact cause of the premature detachment cannot be determined without the return of the distal end of delivery pusher and the associated microcatheter in it's proper condition.If the implant coil were to have become damaged during the advancement of the coil system, this can lead to excessive friction being applied to the implant coil while it is moving through the microcatheter, which can cause the implant coil to prematurely detach.Moreover, although the microcatheter was returned damage, the exact extent of the damage which was sustained during the procedure is unknown.It is possible that if the microcatheter had become damaged during the procedure, the damaged microcatheter used during the incident could have led to the reported issue by causing friction when advancing and retracting the coil system.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f240200097 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "here are the pictures from the university of louisville hospital case that i called you about.Ccf on a gunshot victim.I will get the form filled out an email tonight or tomorrow morning.I wanted to get this coil into the mail before i left on vacation in the morning." update 04apr2024 - additional information received from the issuer: "incident happened in an emergent trauma case.19yo male shot in the face causing a direct ccf.The physician decided to try and save the ica instead of sacrificing.He jailed a microvention duo 156cm micro catheter within the cavernous sinus behind two pipeline devices.After laying two telescoping pipelines he began coiling through jailed micro.Started with two large axium coils then switched to a optimax 9x30.He felt a little pressure when pushing the our coil out.He got a 1/3 of the coil out while feeling some friction and pressure.He tried to withdraw the coil and felt more friction and pressure and it wouldn't remove.He tried to advance the coil again with loads of friction and pressure.When he tried to remove the coil it snapped and broke.He spent an additional 2 hours of a 6 hour case using a snare over the catheter to removed the optimax.He had to pull out the microcatheter which caused him to lose access to the ccf.His only choice was to them go trans venous to try and gain access to ccf.He finished off the case using onyx from venous side." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19192480
Report Number3014162263-2024-00021
Device Sequence Number12686279
Product Code HCG
UDI-Device Identifier00818053025266
UDI-Public(01)00818053025266(11)240205(17)290205(10)F240200097
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0930CSFMX
Device Lot NumberF240200097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown